MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number VXF270723A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bradycardia (1751); Cardiac Arrest (1762); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 12/29/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported a bradycardia and cardiac arrest occurred.The procedure was cancelled.During a polarx cryo ablation procedure to treat atrial fibrillation (a fib) pulmonary vein isolation ablation, a versacross access solution kit was selected for use.The patient was under general anesthesia.The physician gained access to perform the transseptal puncture twice.After the transseptal puncture, the patient became hypotensive and bradycardic.Patient then went into full cardiac arrest.Cardiopulmonary resuscitation (cpr) was performed for about twenty minutes and an additional device was implanted to assist left ventricular (lv).The patient returned to baseline.The procedure was cancelled and patient was taken to the intensive care.The device is not expected to be returned for analysis.It was further confirmed that the incident happened just a few minutes after the second transseptal.There was no air embolism on any of the technology witnessed.There was no definitive st elevation appreciated at time of incident but afterwards elevation noted on inferior leads.Ice was in place and there was not an effusion.The physician always performs two transseptal punctures for atrial fibrillation (a fib) procedure.It is part of his workflow.The transseptal puncture went without issue.There was no malfunction of the wire, dilator or sheath.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, qc H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18553885
Report Number2124215-2024-01786
Device Sequence Number6383293
Product Code DXF
UDI-Device Identifier00685447011729
UDI-Public00685447011729
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Lot NumberVXF270723A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2023
Initial Report FDA Received Date01/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age69 YR
Patient SexMale
Patient Weight84 KG
Patient RaceWhite